Alert archive / Massachusetts / Wind Chill Advisories in 2006
Wind Chill Advisory 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this wind chill advisory at Feb 18, 2006, 3:25 PM EST for 5 counties in Massachusetts; Cheshire County, Hillsborough County, New Hampshire. It took effect at Feb 18, 2006, 10:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2006, 3:25 PM EST (20:25 UTC)
- In effect from
- Feb 18, 2006, 10:00 PM EST
- Expired
- Feb 19, 2006, 8:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Boston/Norton, MA
Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH
The radar
The Boston radar (KBOX), 106 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 120 kt
- 0-1 km storm-relative helicity
- -102 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KBOX 182025 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 325 PM EST SAT FEB 18 2006 ...A VERY COLD AIR MASS WILL INFILTRATE NEW ENGLAND TONIGHT... .AN ESPECIALLY COLD ARCTIC AIR MASS FOR THIS WINTER SEASON COMBINED WITH BRISK NORTHWEST WINDS WILL BRING VERY LOW WIND CHILLS TO SOUTHERN NEW ENGLAND TONIGHT AND EARLY SUNDAY MORNING. MAZ002>004-008-009-026-NHZ011-015-190430- /O.NEW.KBOX.WC.Y.0002.060219T0300Z-060219T1100Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AYER...JAFFREY... KEENE...PETERBOROUGH...WEARE 325 PM EST SAT FEB 18 2006 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST SUNDAY. THE WIND CHILL ADVISORY COVERS THE HIGHER TERRAIN AREAS OF SOUTHWEST NEW HAMPSHIRE...AND A LARGE PORTION OF NORTHWEST MASSACHUSETTS. WIND CHILLS ACROSS THE HIGHER TERRAIN AREAS IN CHESHIRE AND WESTERN HILLSBOROUGH COUNTIES WILL LIKELY LOWER TO BETWEEN -20 AND -25 DEGREES FOR A WHILE LATE TONIGHT AND EARLY SUNDAY MORNING. IN MASSACHUSETTS...THE WIND CHILL ADVISORY COVERS THE EASTERN SLOPES OF THE BERKSHIRES AS WELL AS THE REST OF FRANKLIN COUNTY...NORTHERN WORCESTER COUNTY AND FAR NORTHWEST MIDDLESEX COUNTY IN NORTHERN MASSACHUSETTS. WIND CHILLS ACROSS THE HIGHER TERRAIN OF WESTERN MASSACHUSETTS...AND ACROSS THE EXPOSED TERRAIN OF INTERIOR NORTHERN MASSACHUSETTS...WILL DROP TO BETWEEN -15 AND -20 DEGREES TONIGHT AND EARLY SUNDAY MORNING. THE LOW WIND CHILLS WILL RESULT FROM TEMPERATURES THAT WILL DROP TO BETWEEN 5 BELOW AND 5 ABOVE TONIGHT...IN COMBINATION WITH NORTHWEST WINDS PERSISTING BETWEEN 10 AND 20 MPH ACROSS EXPOSED TERRAIN. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. $$ THOMPSON
2 follow-up statements
000 WWUS41 KBOX 190219 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 919 PM EST SAT FEB 18 2006 ...A VERY COLD AIR MASS WILL INFILTRATE NEW ENGLAND TONIGHT... .AN ESPECIALLY COLD ARCTIC AIR MASS FOR THIS WINTER SEASON COMBINED WITH BRISK NORTHWEST WINDS WILL BRING VERY LOW WIND CHILLS TO SOUTHERN NEW ENGLAND TONIGHT AND EARLY SUNDAY MORNING. MAZ002>004-008-009-026-NHZ011-015-191030- /O.CON.KBOX.WC.Y.0002.060219T0300Z-060219T1100Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AYER...JAFFREY... KEENE...PETERBOROUGH...WEARE 919 PM EST SAT FEB 18 2006 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY. WIND CHILLS ACROSS THE HIGHER TERRAIN AREAS IN CHESHIRE AND WESTERN HILLSBOROUGH COUNTIES WILL LIKELY LOWER TO BETWEEN -20 AND -25 DEGREES FOR A WHILE LATE TONIGHT AND EARLY SUNDAY MORNING. IN MASSACHUSETTS...THE WIND CHILL ADVISORY COVERS THE EASTERN SLOPES OF THE BERKSHIRES AS WELL AS THE REST OF FRANKLIN COUNTY... NORTHERN WORCESTER COUNTY AND FAR NORTHWEST MIDDLESEX COUNTY IN NORTHERN MASSACHUSETTS. WIND CHILLS ACROSS THE HIGHER TERRAIN OF WESTERN MASSACHUSETTS...AND ACROSS THE EXPOSED TERRAIN OF INTERIOR NORTHERN MASSACHUSETTS...WILL DROP TO BETWEEN -15 AND -20 DEGREES TONIGHT AND EARLY SUNDAY MORNING. THE BITTER COLD WIND CHILLS WILL RESULT FROM TEMPERATURES THAT WILL DROP TO BETWEEN 5 BELOW AND 5 ABOVE TONIGHT...IN COMBINATION WITH NORTHWEST WINDS PERSISTING BETWEEN 10 AND 20 MPH ACROSS EXPOSED TERRAIN. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. $$ THOMPSON
000 WWUS41 KBOX 190859 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 359 AM EST SUN FEB 19 2006 ...AN ARCTIC AIRMASS SETTLES OVER NEW ENGLAND THIS MORNING... .AN ESPECIALLY FRIGID ARCTIC AIR MASS FOR THIS WINTER SEASON COMBINING WITH NORTHWEST WINDS WILL BRING VERY LOW WIND CHILLS TO SOUTHERN NEW ENGLAND THIS MORNING. MAZ005-010>012-191300- /O.EXB.KBOX.WC.Y.0002.000000T0000Z-060219T1300Z/ CENTRAL MIDDLESEX MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA- INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...AMHERST... NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER 359 AM EST SUN FEB 19 2006 ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST THIS MORNING. WIND CHILLS ACROSS THE HIGHER TERRAIN AREAS IN CHESHIRE AND WESTERN HILLSBOROUGH COUNTIES WILL LIKELY LOWER TO BETWEEN -20 AND -25 DEGREES FOR A FEW HOURS THIS MORNING. IN MASSACHUSETTS...THIS WIND CHILL ADVISORY COVERS THE EASTERN SLOPES OF THE BERKSHIRES AS WELL AS THE REST OF FRANKLIN COUNTY... NORTHERN WORCESTER COUNTY AND FAR NORTHWEST MIDDLESEX COUNTY IN NORTHERN MASSACHUSETTS. WIND CHILLS ACROSS THE HIGHER TERRAIN OF WESTERN MASSACHUSETTS...AND ACROSS THE EXPOSED TERRAIN OF INTERIOR NORTHERN MASSACHUSETTS...WILL DROP TO BETWEEN -15 AND -20 DEGREES THIS MORNING. THE BITTER COLD WIND CHILLS WILL RESULT FROM MORNING LOW TEMPERATURES DROPPING TO BETWEEN 10 BELOW AND 5 ABOVE...COMBINED WITH NORTHWEST WINDS AVERAGING AROUND 10 MPH. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS THIS MORNING...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. $$ MAZ002>004-008-009-026-NHZ011-015-191300- /O.EXT.KBOX.WC.Y.0002.000000T0000Z-060219T1300Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AYER...JAFFREY... KEENE...PETERBOROUGH...WEARE 359 AM EST SUN FEB 19 2006 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 8 AM EST THIS MORNING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 8 AM EST THIS MORNING. THIS WIND CHILL ADVISORY COVERS HAMPSHIRE...HAMPDEN...SOUTHERN WORCESTER...AND CENTRAL MIDDLESEX COUNTIES IN MASSACHUSETTS. MORNING LOW TEMPERATURES DROPPING TO BETWEEN 5 BELOW AND 5 ABOVE...COMBINED WITH NORTHWEST WINDS AVERAGING AROUND 10 MPH WILL YIELD WIND CHILLS FROM -15 TO -20 DEGREES. IF VENTURING OUTSIDE THIS MORNING...MAKE SURE TO DRESS IN SEVERAL WARM DRY LAYERS. IT IS VERY IMPORTANT TO KEEP YOUR HEAD AND HANDS COVERED TO AVOID FROSTBITE. $$ KAB
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this wind chill advisory went out at Feb 18, 2:39 PM EST, 46 minutes earlier.
Area forecast discussion, Feb 18, 2:39 PM EST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
239 PM EST SAT FEB 18 2006
.SHORT TERM /TODAY THROUGH SUNDAY NIGHT/...
COMING SOON
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
BENIGN WEATHER GENERALLY EXPECTED THROUGH THE TIMEFRAME...WITH
MODERATING TEMPERATURES AND DRY CONDITIONS. A CHANGE TO COLDER
WEATHER IS POSSIBLE NEXT WEEKEND...BUT CURRENTLY IT APPEARS IT WILL
NOT BE NEARLY AS COLD AS THE CURRENT ARCTIC OUTBREAK. LATEST PREEPD
REVIEWED FROM HPC. GENERALLY STAYED CLOSE TO HPC GUIDANCE FROM DAYS
4 THROUGH 7 AND USED THE 12Z GFS FOR DAYS TWO AND THREE
(MONDAY/TUESDAY). A SERIES OF WEAK SHORT WAVE DISTURBANCES WILL
CROSS THE AREA MONDAY AND TUESDAY. HOWEVER THERE WILL BE VERY LITTLE
MOISTURE TO WORK WITH. THUS HAVE DROPPED POPS DURING THIS TIME
FRAME. THE MID RANGE ENSEMBLES HAVE HAD DIFFICULTY RESOLVING THE
SHORT WAVE ENERGY DEPARTING OFF THE SOUTHEAST US COAST WEDNESDAY AND
THURSDAY. HOWEVER IT APPEARS THAT THE REGION WILL REMAIN IN A SPLIT
PROGRESSIVE FLOW. THUS NO SIGNIFICANT PRECIPITATION EVENTS APPEAR ON
THE HORIZON AT THIS TIME.
&&
.AVIATION...
COMING SOON
&&
.MARINE...
.LONG TERM...A SMALL CRAFT ADVISORY MAY BE NEEDED MONDAY AND TUESDAY
AFTERNOONS FOR SCATTERED GUSTS TO 25 KT ALONG THE SOUTH COAST AND
SEAS WHICH MAY BUILD TO 5 OR 6 FT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND CHILL ADVISORY FOR MAZ002>004-008-009-026 FROM 10 PM
SATURDAY TO 6 AM SUNDAY.
NH...WIND CHILL ADVISORY FOR NHZ011-015 FROM 10 PM SATURDAY TO 6 AM
SUNDAY.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ230>237 UNTIL NOON SUNDAY.
...GALE WARNING FOR ANZ250-254-255 UNTIL 6 AM SUNDAY.
&&
SHORT TERM...THOMPSON
LONG TERM...STRAUSS
AVIATION...THOMPSON
MARINE...STRAUSS/THOMPSONHazardous weather outlook, Feb 18, 5:05 AM EST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 505 AM EST SAT FEB 18 2006 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-191000- BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA- CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH- EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT- NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA- NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT- 505 AM EST SAT FEB 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY... SOUTHERN NEW HAMPSHIRE...AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT IN THE WAKE OF AN ARCTIC FRONT TO MOVE THROUGH THIS MORNING... BRISK WEST TO NORTHWEST WINDS OVER THE COASTAL WATERS WILL BE ACCOMPANIED BY GALE FORCE GUSTS...THEREFORE GALES ARE HEADLINED FOR THE COASTAL WATERS THROUGH LATE THIS EVENING. WITH ARCTIC AIR TO SETTLE OVER THE REGION TONIGHT...LINGERING BRISK NORTHWEST WINDS COULD YIELD WIND CHILLS OVERNIGHT FROM -5 TO -20 DEGREES. A WIND CHILL ADVISORY WILL LIKELY BE ISSUED THIS AFTERNOON FOR MOST OF SOUTHERN NEW ENGLAND FOR THE OVERNIGHT TIME FRAME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT. KAB
In the hours before
Special weather statement, Feb 18, 10:20 AM EST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1020 AM EST SAT FEB 18 2006 CTZ002>004-MAZ004>007-012>019-026-NHZ012-015-RIZ001>004-008- 181730- HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...BARRE...FITCHBURG...FRAMINGHAM... LOWELL...LAWRENCE...GLOUCESTER...MILFORD...WORCESTER...FOXBORO... NORWOOD...CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON... PLYMOUTH...AYER...MANCHESTER...NASHUA...PETERBOROUGH...WEARE... FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK... BLOCK ISLAND 1020 AM EST SAT FEB 18 2006 ...SNOW SHOWERS AND ISOLATED SNOW SQUALLS MOVING THROUGH SOUTHERN NEW ENGLAND THIS MORNING... TWO BANDS OF SNOW SHOWERS...WITH ISOLATED SNOW SQUALLS...WILL AFFECT PORTIONS OF SOUTHERN NEW ENGLAND THE REST OF THIS MORNING. A QUICK COATING TO A HALF INCH OF SNOW ACCUMULATION MAY OCCUR IN JUST 15 TO 20 MINUTES IN THE HEAVIER SNOW SQUALLS. THE BRIEF HEAVY SNOW COMBINED WITH WIND GUSTS BETWEEN 30 AND 40 MPH MAY CAUSE BRIEF WHITE OUT CONDITIONS ON AREA ROADS. AT 1010 AM...ONE BAND OF SNOW SHOWERS AND SNOW SQUALLS EXTENDED FROM JUST NORTH OF BOSTON TO SOUTHERN WORCESTER COUNTY AND TO NORTHEAST CONNECTICUT. THIS BAND WILL MOVE THROUGH BOSTON AROUND 1030 AM...AND REACH THE GREATER PROVIDENCE AREA BY AROUND 11 AM. IF THIS BAND HOLDS TOGETHER...IT WILL AFFECT BOSTONS SOUTH SHORE AS WELL AS THE FOXBORO...BROCKTON AND TAUNTON AREAS BETWEEN 11 AM AND 1130 AM. A SECOND BAND OF SNOW SHOWERS AND SNOW SQUALLS EXTENDED FROM NEAR NEWBURYPORT TO A LITTLE SOUTH OF KEENE. THIS BAND WILL AFFECT NASHUA AND MUCH OF THE ROUTE 2 CORRIDOR IN NORTHERN WORCESTER COUNTY...AS WELL AS NORTHERN ESSEX COUNTY BETWEEN 1030 AM AND 11 AM. DRIVERS THROUGHOUT CENTRAL AND EASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND NORTHEAST CONNECTICUT SHOULD BE PREPARED FOR A SUDDEN REDUCTION IN VISIBILITY AND THE POSSIBILITY OF A QUICK COATING OF ROAD SURFACES. THOMPSON
Nearby
Wind Chill Advisories in Massachusetts, 2006Wind Chill Advisories in New Hampshire, 2006Every wind chill advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.